John Libbey Eurotext

Journal de Pharmacie Clinique

MENU

Correction of severe bradycardia with glucagon : a case report Volume 17, issue 3, Septembre 1998

Authors
  • Key words: glucagon, atenolol, bradycardia.
  • Page(s) : 175-7
  • Published in: 1998

Glucagon is a hyperglycemiant hormon which can be used in beta blocker overdose. We report the case of a 77-year-old woman who was treated by 100 mg a day of atenolol for 5 days and who presented a bradycardia and a severe hypotension. An overdose of atenolol was suspected and the treatment was discontinued. As the patient was unresponsive to atropine and dobutamine, a treatment with glucagon has been started (3 mg/h). The patient recovered after 18 h of glucagon infusion which represented 51 vials of glucagon 1 mg. This kind of emergency is difficult to manage for a hospital pharmacy which doesn’t have a so important stock of this drug.